Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 38, NWS Jackson, KY

May 31, 2018Elliott County, Fleming County, Rowan County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 31, 2018, 4:51 PM EDT for Elliott County, Fleming County, Rowan County, Kentucky. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2018, 4:51 PM EDT (20:51 UTC)
Expired
May 31, 2018, 5:15 PM EDT
In force
24 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Elliott County, KY, Fleming County, KY, Rowan County, KY

The radar

The Jackson,KY radar (KJKL), 77 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 4:55 PM EDTTSTM WND DMG3 W Morehead, KYA TREE WAS REPORTED TO HAVE BEEN BLOWN DOWN ON BLUESTONE ROAD. THE TIME OF THE EVENT IS ESTIMATED FROM RADAR DATA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2018-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 614 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2018-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
614 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
712 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

949 
WUUS53 KJKL 312051
SVRJKL
KYC063-069-205-312115-
/O.NEW.KJKL.SV.W.0038.180531T2051Z-180531T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
451 PM EDT THU MAY 31 2018

The National Weather Service in JACKSON KY has issued a

* Severe Thunderstorm Warning for...
  Southeastern Fleming County in east central Kentucky...
  Central Rowan County in east central Kentucky...
  Northwestern Elliott County in east central Kentucky...

* Until 515 PM EDT

* At 451 PM EDT, severe thunderstorms were located along a line
  extending from near Tollesboro to Freestone, moving east at 50 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Morehead, Cranston, Ramey, Munson, Elliottville, Haldeman,
  Triplett, Clearfield, Vale, Christy, Rodburn, Hilda, Sharkey, Muses
  Mills, Hays Crossing, Plummers Landing, Gates and Waltz.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3840 8348 3838 8345 3840 8342 3839 8340
      3830 8333 3821 8330 3821 8329 3819 8327
      3820 8323 3824 8322 3827 8318 3823 8309
      3820 8306 3815 8358 3842 8356
TIME...MOT...LOC 2051Z 275DEG 44KT 3852 8349 3813 8353 

HAIL...<.75IN
WIND...60MPH
 
$$

CGAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:41 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, May 31, 2:41 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
241 PM EDT Thu May 31 2018

.UPDATE...
Issued at 139 PM EDT THU MAY 31 2018

Line of showers and storms continues to advance east into more of
eastern Kentucky with strong winds and heavy rain the main
threats. The activity may be weakening a bit with storms starting
to train across central Kentucky. We may need to monitor the flash
flood threat over the next few hours. Another complex of showers
and storms continues to progress east across western Kentucky and
may work into the area later this afternoon if instability can
recover from the earlier activity. No significant updates made at
this time.

UPDATE Issued at 1227 PM EDT THU MAY 31 2018

Line of showers and storms now bearing down on the area. The line
has built to the south a bit and now looks to take aim on areas
between the Hal Rogers Parkway and I-64. Instability has increased
to near 2500J/kg. DCAPE is also nearing 1300J/kg, which is more
than sufficient to mix down some damaging wind gusts. Some nice
velocity signatures have been noted on KJKL radar suggesting there
is some decent potential for some strong winds getting to the
surface. In fact a warning has already been issued upstream.
Updated grids to increase pops and sky cover. Also adjusted
temperatures to reflect a temperature drop with the line of storms
moving through.

UPDATE Issued at 1039 AM EDT THU MAY 31 2018

A complex of showers and storms continues to approach the
lexington area from the west and is expected to move into areas
along and north of the Mountain Parkway by noon. Have updated
pops and weather to bring them up to likely and categorical for
these areas. Areas further south will stay dry into the afternoon,
but we are watching another complex of showers/storms in western
Kentucky that may move into southern Kentucky late this afternoon.

UPDATE Issued at 954 AM EDT THU MAY 31 2018

Shower/storm activity from this morning is exiting to the east
into West Virginia. Still a few isolated showers impacting areas
across Wayne and McCreary counties. Otherwise, much of the area
has cleared out in the wake of the early morning activity with
temperatures already rising sharply through the 70s. With
dewpoints holding around 70, already seeing some instability
develop across east Kentucky. Watching a few storms near
Louisville this morning as they are tracking east towards the
area. These should arrive here by early afternoon. By then, we
will have had plenty of sunshine and instability in place. This
could allow this activity to strengthen as it approaches the area.
SPC did expand the slight risk over more of eastern Kentucky with
the 9 am update this morning. This makes sense given the
instability we will see today. Shear is not fantastic, but may be
just enough to produce some strong to severe storms. Models do not
have much of a handle on what is happening out there this morning,
so may need to do more nowcast updates today given the
uncertainty. As it stands right now, the activity near Louisville
will reach our Bluegrass counties around noon.

UPDATE Issued at 700 AM EDT THU MAY 31 2018

Forecast is in pretty good shape so far. An area showers is
currently making its way across the SE portion of the CWA, so went
ahead and increased coverage to scattered here. Latest HRRR shows
this broken line continuing to deteriorate over the next couple of
hours as better convection begins to develop across south-central
Kentucky. Loaded in the latest observations to make sure the near
term grids for temps, dew points, and winds was on track with the
near term forecast. All updates have been sent to NDFD/web.

&&

.SHORT TERM...(Today through Friday)
Issued at 440 AM EDT THU MAY 31 2018

Today's weather will feature continued SW flow, pulling warm and
moist air from the Gulf of Mexico into the Ohio River Valley. An
upper level wave is expected to be in place across eastern
Kentucky today, dampening as a deeper wave forms near the
Mississippi River Valley. This second, deeper wave is poised to
move across Kentucky during the overnight and through the day
Friday. At the surface, a cold front will begin to from over
Missouri and Illinois today. Following the progression of the
upper level shortwave, this front will shift eastward toward the
Ohio River overnight, and then traverse Kentucky southward through
the day Friday.

As for sensible weather, expect the continuation of warm and humid
conditions across the region for the short term portion of the
forecast. Highs today will be in the mid 80s, but with humidity will
feel closer to 90 degrees. Overnight lows will be in the upper 60s,
and Friday will be a couple degrees cooler with the passing cold
front, with low to mid 80s forecast. The tricky part comes with the
precip chances throughout the period.

With the upper level wave moving overhead, and a warm/moist airmass
in place, expect the development of convection throughout the
daytime hours, peaking in the afternoon/evening. While soundings
continue to look robust, with LI's near -10 and CAPE topping
3,000 j/kg in many locations across eastern KY this afternoon, the
shear still looks underwhelming, both in speed and direction. The
best directional shear (though still not great) continues to lie
across the far SW CWA, west of I-65 where SPC still has a slight
risk outlined for the day. This lack of shear will make it hard
for storms to organize and reach severe limits, but can't rule out
the possibility of some stronger storms throughout the day, and
perhaps some isolated severe. Regardless, any storm that develops
will likely put down some heavy rainfall and may not be moving
very quickly given the lack of good steering flow, so will
continue to watch for training and/or slow moving storms for
isolated flash flood potential.

As we head into the overnight, the second upper level wave begins to
impact Kentucky, staying mainly across the western and central
portions of the state. The surface cold front will also near the
Ohio River, becoming a focal point for overnight convection. With
that in mind, the latest CAMs/hi-res models are actually
diminishing any convective potential across eastern Kentucky
throughout the overnight, and keeping the focus well to our west.
Latest NAM12 forecast soundings do show a pretty steep inversion
setting up overnight which will likely deter from new convective
development. However, instability will remain in place aloft
through much of the night, so can't rule out some lingering storms
and/or isolated development. After collaboration with neighboring
offices, lowered pops across our CWA drastically compared to the
model blends and synoptic models (though even the GFS and ECMWF
were hinting at a dry far SE overnight). Did leave in chance pops
along our western border next to LMK, in case any convection
associated with the cold front is able to propagate far enough
eastward to reach our CWA before dissipating.

Heading into Friday, the wave shifts across eastern Kentucky and the
cold front also begins to traverse the CWA. Once again, expect this
to couple with the warm/moist airmass in place to produce another
round of scattered to numerous showers and thunderstorms. Decent
CAPEs just under 3,000 j/kg and steep lapse rates will be in place,
but shear will still be lacking, especially as winds turn more
westerly late in the day as the cold front passes though. Again,
expect organization to be hard to achieve with any storm that
develops, though some isolated storms may be able to reach near severe
limits. Continued heavy downpours and isolated flash flooding
will be of concern this day as well with the same factors in place
as today.

.LONG TERM...(Saturday through Thursday)
Issued at 241 PM EDT THU MAY 31 2018

The extended portion of the forecast begins on Saturday with an active
upper level pattern in place. Expect a pattern with an increase
in amplitude as the models suggest a ridge building in the
western CONUS with a trough setting up over the east. Closer to
the surface, on Saturday an exiting cold front will be slow to
shift east with lingering high pressure to the east. This will
likely keep a focus of shower and thunderstorm over far eastern
Kentucky. Thus will keep pops over the east for Saturday. For
Sunday, a second trough will track over the ridge in the west that
has shifted east slightly in the Plains. This wave will then
track southeast into the OH Valley. Model soundings suggest ample
instability for this event. Thus will expect another round of
showers and thunderstorms for Sunday and Sunday night.

The mentioned upper level ridge will shift east as well through
the period. The mid level subsidence will eventually work its way
into eastern Kentucky by Monday. This will result in a dry period
across the area through the rest of the extended. Given the
northwest flow setting up, a shortwave could clip the northeastern
portion of the CWA for Tuesday afternoon. Otherwise, will expect a
dry period for much of the rest of the extended with much cooler
high temperatures. In fact, these temps are more in the normal
range for this time of year.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
ISSUED AT 139 PM EDT THU MAY 31 2018

A complex of showers and storms will move across the area this
afternoon. impacting areas in the northern half of the state. This
will bring some sharply reduced visibilities. Storms may
eventually affect areas farther south this evening, but confidence
is low as models are not handling the current situation. Thus,
may need some amendments later to include some thunderstorms as
confidence increases. Could see some gusty winds around any shower
or storm activity today. Activity could linger well into tonight,
but confidence is low in timing and aerial coverage.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 2 AM EDT Friday for KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...KAS
SHORT TERM...JMW
LONG TERM...SHALLENBERGER
AVIATION...KAS
Hazardous weather outlook, May 31, 2:05 PM EDT, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
205 PM EDT Thu May 31 2018

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-012115-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
205 PM EDT Thu May 31 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT FRIDAY...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Scattered to numerous thunderstorms are expected through tonight.
Strong to severe thunderstorms are possible with damaging winds
and flash flooding being the main threats.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms are possible from Friday through Sunday, mainly during
the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to send in any reports of wind damage, heavy
rain, and flooding this afternoon and evening.

KAS

In the hours before

Special weather statement, May 31, 3:45 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service JACKSON KY
345 PM EDT THU MAY 31 2018

KYZ088-115-117-118-312030-
Perry-Harlan-Letcher-Leslie-
345 PM EDT THU MAY 31 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARLAN...SOUTHERN
LETCHER...SOUTHERN LESLIE AND SOUTHEASTERN PERRY COUNTIES...

At 344 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Mayking to Gordon to Sandy Fork. Movement
was southeast at 30 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Whitesburg, Harlan, Cumberland, Loyall, Evarts, Lynch, Benham,
Wallins Creek, Bobs Creek, Leatherwood, Bledsoe, Dizney, Colly,
Louellen, Premium, Coldiron, Sergent, Gilley, Clutts and Napier.

LAT...LON 3701 8351 3708 8304 3719 8275 3716 8263
      3712 8272 3705 8272 3703 8275 3701 8283
      3698 8287 3693 8286 3688 8289 3685 8301
      3685 8307 3678 8313 3674 8314 3667 8346
TIME...MOT...LOC 1944Z 335DEG 25KT 3713 8273 3702 8300 3696 8350

CGAL
Special weather statement, May 31, 4:26 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service JACKSON KY
426 PM EDT THU MAY 31 2018

KYZ068-069-079-080-083-312100-
Jackson-Wayne-Rockcastle-Laurel-Pulaski-
426 PM EDT THU MAY 31 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WAYNE...
NORTHERN LAUREL...PULASKI...JACKSON AND ROCKCASTLE COUNTIES...

At 426 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Clover Bottom to Woodstock to near
Jamestown. Movement was southeast at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Somerset, Monticello, Mount Vernon, McKee, Science Hill, Burnside,
Cains Store, Donaro, Bummer, Robinet, Shop Branch, Bandy, Tyner,
Horse Lick, Spiro, Mount Victory, Climax, Renfro Valley, Disputanta
and Shirley.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3692 8496 3696 8494 3695 8490 3700 8484
      3705 8491 3712 8490 3722 8475 3733 8451
      3756 8416 3757 8411 3733 8383 3708 8424
      3681 8494 3688 8503
TIME...MOT...LOC 2026Z 307DEG 18KT 3749 8414 3725 8451 3703 8508

CGAL
Special weather statement, May 31, 4:34 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service JACKSON KY
434 PM EDT THU MAY 31 2018

KYZ079-080-084>088-312115-
Whitley-McCreary-Knox-Bell-Harlan-Laurel-Pulaski-
434 PM EDT THU MAY 31 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN HARLAN...
SOUTHWESTERN LAUREL...BELL...SOUTHWESTERN KNOX...SOUTHEASTERN
PULASKI...NORTHEASTERN MCCREARY AND WHITLEY COUNTIES...

At 434 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Rockcastle Springs to Walden to Kayjay to
Cubage to near Cranks. Movement was southwest at 20 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Williamsburg, Barbourville, Harlan, Pineville, Middlesboro, Julip,
Bobs Creek, Varilla, Swan Lake, Cumberland Falls S.P., Ponza, Black
Snake, Mount Victory, Gausdale, Blanche, Krupp, Cubage, Bark Camp,
Dixie and Wasioto.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3659 8418 3664 8429 3694 8465 3714 8418
      3695 8399 3685 8380 3679 8348 3685 8307
      3674 8314 3670 8334 3667 8343 3667 8353
      3662 8364 3658 8369
TIME...MOT...LOC 2034Z 025DEG 18KT 3701 8434 3684 8416 3674 8387 3671
8351 3674 8314

CGAL
Local storm report, May 31, 4:37 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
437 PM EDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 PM     TSTM WND DMG     3 W DENNISTON           37.92N 83.59W
05/31/2018                   MENIFEE            KY   911 CALL CENTER

            TREE DOWN ON 460 E.

0135 PM     TSTM WND DMG     DENNISTON               37.92N 83.54W
05/31/2018                   MENIFEE            KY   911 CALL CENTER

            TREE DOWN ON HIGHWAY 77.

&&

JCARICO
Local storm report, May 31, 4:40 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
440 PM EDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      CLOVER BOTTOM           37.50N 84.15W
05/31/2018                   JACKSON            KY   TRAINED SPOTTER

            HIGHWAY 421 IS WASHED OUT AT CLOVER BOTTOM.

&&

SHALLENBERGER
Local storm report, May 31, 4:42 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
442 PM EDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     FLASH FLOOD      SANDGAP                 37.48N 84.09W
05/31/2018                   JACKSON            KY   TRAINED SPOTTER

            HIGHWAY 421 WAS WASHED OUT AT SANDGAP.

&&

SHALLENBERGER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 12:34 PM EDTAreal Flood AdvisoryJKLEstill, Montgomery, Powell3 hr
May 31, 12:43 PM EDTSevere Thunderstorm WarningJKLEstill, Menifee, Montgomery, Powell47 min
May 31, 1:19 PM EDTSpecial Weather StatementJKLWolfe26 min
May 31, 1:30 PM EDTSpecial Weather StatementJKLLee30 min
May 31, 1:31 PM EDTSevere Thunderstorm WarningJKLLee, Wolfe29 min
May 31, 1:44 PM EDTSpecial Weather StatementJKLEstill31 min
May 31, 1:45 PM EDTAreal Flood AdvisoryJKLEstill, Jackson, Lee, Rockcastle3 hr
May 31, 1:55 PM EDTSpecial Weather StatementJKLBreathitt35 min
May 31, 2:03 PM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more11 hr
May 31, 2:21 PM EDTSpecial Weather StatementJKLJohnson, Magoffin24 min
May 31, 2:32 PM EDTFlash Flood WarningJKLJackson, Rockcastle3 hr
May 31, 2:39 PM EDTSpecial Weather StatementJKLOwsley36 min
May 31, 2:45 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Owsley3 hr
May 31, 2:52 PM EDTSpecial Weather StatementJKLEstill, Menifee, Powell, Wolfe23 min
May 31, 3:02 PM EDTSpecial Weather StatementJKLFloyd, Knott, Letcher, Pike28 min
May 31, 3:12 PM EDTSpecial Weather StatementJKLClay, Leslie33 min
May 31, 3:20 PM EDTFlash Flood WarningJKLClay, Jackson, Owsley3 hr
May 31, 3:24 PM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, Leslie3 hr
May 31, 3:39 PM EDTSpecial Weather StatementJKLMartin, Pike36 min
May 31, 3:45 PM EDTSpecial Weather StatementJKLHarlan, Letcher45 min
May 31, 4:08 PM EDTAreal Flood AdvisoryJKLLaurel3 hr
May 31, 4:17 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Fleming, Menifee, Montgomery, Powell and 1 more43 min
May 31, 4:26 PM EDTSpecial Weather StatementJKLJackson, Pulaski, Rockcastle34 min
May 31, 4:33 PM EDTAreal Flood AdvisoryJKLJackson, Pulaski, Rockcastle2 hr
May 31, 4:34 PM EDTSpecial Weather StatementJKLBell, Whitley41 min
May 31, 4:44 PM EDTSevere Thunderstorm WarningJKLBath, Breathitt, Elliott, Lee, Magoffin, Menifee and 4 more46 min
May 31, 4:50 PM EDTAreal Flood AdvisoryJKLKnox, Whitley3 hr
May 31, 5:02 PM EDTFlash Flood WarningJKLKnox3 hr
May 31, 5:03 PM EDTSpecial Weather StatementJKLLaurel, McCreary, Wayne27 min
May 31, 5:13 PM EDTAreal Flood AdvisoryJKLLaurel, McCreary, Pulaski, Wayne3 hr
May 31, 5:16 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Whitley44 min
May 31, 5:25 PM EDTAreal Flood WarningJKLJackson, Rockcastle3 hr
May 31, 5:27 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley33 min
May 31, 5:38 PM EDTAreal Flood AdvisoryJKLMcCreary, Wayne, Whitley3 hr
May 31, 5:42 PM EDTFlash Flood WarningJKLLaurel, McCreary, Whitley3 hr
May 31, 5:43 PM EDTSevere Thunderstorm WarningJKLBell, Knox, McCreary, Whitley47 min
May 31, 6:01 PM EDTSpecial Weather StatementJKLMcCreary, Wayne29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.